advertisement
Question
Posted by: Nick | 2004/07/01

SSRI's, Ejaculation and Depression.

Consider this:
The most common method for treating clinical depression is to subscribe some form of an SSRI, right?
Well, any male that has taken this type of medication will know that it impedes the libido in a rather severe manner - almost the opposite of Viagra.
I don’t know this for fact, but I’ve read that it induces similar restrictions on a female’s desire for sex.
Once I had completed a course of “Cipramil” (sic?), my intense feelings of depression were over but I still had a rather nagging feeling that I wasn’t as ‘happy’ as I should be.

I hesitate to label myself a nymphomaniac, but I couldn’t get through a day without at least two to three orgasms daily.
After each ejaculation, I have always noticed a brief period of aggressive emotion or sleepiness, or both.
Thus, I deduced that somehow the excessive production of sperm had something to do with the lack of serotonin needed for a more balanced emotion and that the SSRI I had been taking did not necessarily prevent re-absorption, but merely prevented excessive ejaculation.
I have forced myself mentally to go days without ejaculation and have found that typically after 50 hours or so, I have an unlimited amount of energy and feeling of wellbeing. My mind seems more alert than ever before and I don’t feel as fatigued as before.
This condition remains constant after 2 to 3 days and longer. After each ejaculation, the clock resets.
Any comments?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Nick, not DOES, but CAN. All antidepressants MIGHT affect one's sexual life adversely, none of them do it to everyone, and we might be badly affected by one, mildly affected by another, and not affected by a third. And some very rarely cause sexual side-effects. The effects can include loss of libido / desire ( which depression can also cause, of course ) or interference with arousal or orgasm.
I'm a bit puzzled as to your gender, but I gather you're male, in which case at least you're safe from every becoming a numphomaniac, a condition limited to women, The equivalent in men is called satyriasis. That's interestng, but hardly useful, I know !
Most people find the slepiness / relaxation esponse after orgasm, to be common, rather than aggression.
You have an interesting theory, which would suggest we ought to try to get by on less orgasms per month, I suppose. I don't think SSRI's have any significant effect on sperm, in quality or amount, but then the amount of sperm actually produced hasn't a lot to do with frequency of ejaculation.
If the impact of your antidepressant on your sexual activity is bothersome to you, discuss this with your shrink / doctor, and a different medication could help the depression without the effects you find to be a nuisance. Nefazodone is a non SSRI antidepressant with little or no sexual impact.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: Anonymous | 2014/05/16

Im a female, and found this condition to be true, im on antidepressants

Reply to Anonymous
Posted by: Paul | 2004/07/01

Ive been there I know its true.

Reply to Paul
Posted by: Nick | 2004/07/01

Thanks,
I suppose it could be seen as humorous if it wasn’t so serious.

Reply to Nick
Posted by: Paul | 2004/07/01

Wow, what a theory ha ha keep it up.

Reply to Paul

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement